Alert archive / Tennessee / River Flood Warnings in 2017

River Flood Warning 37, NWS Memphis, TN

July 5, 2017Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Jul 5, 2017, 8:40 PM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Jul 5, 2017, 10:18 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 8:40 PM CDT (01:40 UTC)
In effect from
Jul 5, 2017, 10:18 PM CDT
Expired
Jul 6, 2017, 3:30 PM CDT
In force
17 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

596 
WGUS44 KMEG 060140
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
840 PM CDT Wed Jul 5 2017

The National Weather Service has issued a Flood Warning for the S.F. 
Fork Forked Deer River at Halls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued thursday morning or sooner 
if conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-062030-
/O.NEW.KMEG.FL.W.0037.170706T0318Z-170706T2030Z/
/HLST1.1.ER.170706T0318Z.170706T0600Z.170706T1430Z.NO/
840 PM CDT Wed Jul 5 2017

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the S.F. Fork Forked Deer River near Halls
* from Wednesday July 5 until Thursday July 6.
* At 8 PM Wednesday the stage was 7.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 11.0 feet Thursday July 6.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage by Wednesday July 5 and 
  continue to rise to near 11.0 feet by Thursday July 06. The river 
  will fall below flood stage later Thursday July 6.
At 11.5 feet, Farmland near the river is flooded..  

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$
1 follow-up statement
038 
WGUS84 KMEG 061527
FLSMEG
Flood Statement
National Weather Service Memphis TN
1027 AM CDT Thu Jul 6 2017

The Flood Warning continues for the S.F. Fork Forked Deer River.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

TNC033-045-097-061557-
/O.CAN.KMEG.FL.W.0037.000000T0000Z-170706T2030Z/
/HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1027 AM CDT Thu Jul 6 2017

Forecast information for
  S.F. Fork Forked Deer River near Halls
* At 10 AM Thursday the stage was 6.9 feet.
* No flooding is currently forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to near 6.2 feet Thursday July 06.

&&

LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:31 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 5, 6:31 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
631 PM CDT Wed Jul 5 2017

.UPDATE...

Updated for the 00Z Aviation Discussion

&&

.PREV DISCUSSION... /issued 335 PM CDT Wed Jul 5 2017/

DISCUSSION...

Currently around the Mid-South, showers and thunderstorms continue
across primarily west Tennessee and east Arkansas. Temperatures
are generally in the 80s, with winds gusty from the south. Latest
surface analysis depicts high pressure over the southeast CONUS,
helping to drive this southerly flow and draw moisture into the
region. Meanwhile, latest H5 analysis depicts a ridge axis over
much of western CONUS, with an upper trough extending from
northern Michigan southwestward to central Texas.

The upper trough to the west of the region has resulted in
southwesterly flow over the FA. This has led to persistent shower
and thunderstorm activity throughout much of the day. This flow
will persist into late Thursday, allowing chances for showers and
thunderstorms to continue tonight and on Thursday afternoon, as
several weak impulses transit the flow. Given the ample low level
moisture, southerly flow, and cloud cover tonight, overnight lows
will be in the low to mid 70s.

With highs again in the 80s on Thursday, chances for showers and
thunderstorms will continue as the trough axis moves over the
area throughout the day. Thus, chances will be greatest over
eastern portions of the FA on Thursday. By Friday the trough is
east of the area, but northwest flow aloft will keep thunderstorm
chances in the forecast. Temperatures will warm to be near 90
again on Friday and for the weekend.

A weak front approaches the region early Saturday, providing
additional chances for showers and storms throughout the day.
Surface high pressure builds in behind this feature on Sunday, but
kept slight to chance POPs in the forecast through the beginning
of next week as northwest flow aloft remains situated over the
region. Temperatures will be a couple of degrees cooler than
average for early July early next week.

ZDM

&&

.AVIATION...
00Z TAF cycle

VFR conditions should continue for most of the forecast period.
One area of thunderstorms is moving across west Tennessee and a
second area will be moving into northeast Arkansas in the next
hour or so. This activity should weaken by around sunset. More
showers and thunderstorms may move into the region Thursday
morning and may continue into the early afternoon hours. Some low
clouds may reach the KJBR area overnight and remain during the
morning hours producing IFR ceilings. Winds will be mainly from
the southwest at 5 to 10 knots for much of the forecast period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jul 5, 4:19 AM CDT, 16 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
419 AM CDT Wed Jul 5 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
419 AM CDT Wed Jul 5 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong thunderstorms to perhaps an isolated severe
thunderstorm is possible across the Mid-South today into this
evening. Damaging winds is the primary threat if any
thunderstorms can reach severe limits. Heavy rainfall is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jul 5, 7:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT WED JUL 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     CEDAR GROVE             35.82N 88.60W
07/05/2017                   CARROLL            TN   EMERGENCY MNGR

            SEVERAL TREES DOWN.SOME TREES FELL ON HOUSES AND ARE
            BLOCKING ROADS. HIGHWAY 70 BETWEEN FLAT BOTTOM RD AND 424
            HAS THE MOST DAMAGE. TREES DOWN ALONG HIGHWAY 70 BETWEEN
            CEDAR GROVE AND HUNTINGDON. POSSIBLE DAMAGE TO A TRAILOR
            PARK.

&&

MRM
Local storm report, Jul 5, 8:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
806 PM CDT WED JUL 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     NE CEDAR GROVE          35.82N 88.60W
07/05/2017                   CARROLL            TN   BROADCAST MEDIA

            TRAILOR PARK WAS EXTESIVELY DAMAGED WITH ROOFS AND
            PORCHES RIPPED AWAY.

&&

MRM
Local storm report, Jul 5, 8:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT WED JUL 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     NE CEDAR GROVE          35.82N 88.60W
07/05/2017                   CARROLL            TN   BROADCAST MEDIA

            TRAILOR PARK WAS EXTESIVELY DAMAGED WITH ROOFS AND
            PORCHES RIPPED AWAY.

0700 PM     TSTM WND DMG     CEDAR GROVE             35.82N 88.60W
07/05/2017                   CARROLL            TN   EMERGENCY MNGR

            SEVERAL TREES DOWN.SOME TREES FELL ON HOUSES AND SOME ARE
            BLOCKING ROADS. HIGHWAY 70 BETWEEN FLAT BOTTOM RD AND 424
            HAS THE MOST DAMAGE. TREES DOWN ALONG HIGHWAY 70 BETWEEN
            CEDAR GROVE AND HUNTINGDON. POSSIBLE DAMAGE TO A TRAILOR
            PARK.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:47 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson, Henry43 min
Jul 6, 1:47 PM CDTRiver Flood AdvisoryMEGDecatur, Hardin4 days
Jul 6, 5:39 PM CDTSpecial Weather StatementMEGShelby51 min

Nearby

River Flood Warnings in Tennessee, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.